What Does Giving Yourself A Shot In The Stomach Feel Like?

Question

Asked by Melis

What Does Giving Yourself A Shot In The Stomach Feel Like?

I just started Copaxone about a week ago. I know the burning sensation that follows the injection is supposed to get better with time, but since I just started it hasn't. I used to be afraid of needles before I started this medication. (I don't use the autoject because I would rather be able to insert the needle at my own pace.) Becasue fo this fear, it is very hard for me to imagine sticking myself with a needle in my stomach. It literally makes me nautious thinking about the pain that will follow if I inject myself in my stomach. Will the pain that follows and the burning sensation that I'm afraid of having in my stomach be as bad as I'm making it out to be?

Answer

Hi Melis,

I've used Copaxone for about 4 years now. The stinging, burning, swelling DOES get less and less over time.....but over months, not days or weeks. Sorry.

Here are some injection tips which might help you out. In my experience, the stomach area (but definitely below the navel) is the least painful place to inject. It could be because I've got an ample fat store there, but it is my most preferred place to inject.

Good luck. Keep in mind that it DOES get easier over time.